Alert archive / Florida / Wind Chill Advisories in 2009
Wind Chill Advisory 5, NWS Miami, FL
NWS Miami, FL issued this wind chill advisory at Dec 28, 2009, 1:41 PM EST for Glades County, Florida. It took effect at Dec 29, 2009, 4:00 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2009, 1:41 PM EST (18:41 UTC)
- In effect from
- Dec 29, 2009, 4:00 AM EST
- Expired
- Dec 29, 2009, 9:00 AM EST
- In force
- 5 hr
- Issued by
- NWS Miami, FL
County Glades County, FL
The radar
The Melbourne radar (KMLB), 139 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1830 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -88 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this wind chill advisory went out at Dec 28, 1:24 PM EST, 17 minutes earlier.
Area forecast discussion, Dec 28, 1:24 PM EST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
124 PM EST MON DEC 28 2009
...WIND CHILL ADVISORY FOR GLADES COUNTY WITH SOME 30S ELSEWHERE IN
THE NORTH AND SOUTHWEST PORTIONS OF SOUTH FLORIDA...
.DISCUSSION...A COLD FRONT MOVED THROUGH SOUTH FLORIDA TODAY
BRINGING A DRIER AND COOLER AIRMASS TO THE CWA. MIN TEMPS ARE
EXPECTED TO REMAIN IN THE MID TO UPPER 40S ACROSS METRO AREAS AND
IN THE MID 30S ACROSS INLAND AREAS TONIGHT. NORTHWESTERLY FLOW AT
AROUND 8 KNOTS WILL LEAD TO WIND CHILLS IN THE MID 30S ACROSS
INTERIOR AND IN THE UPPER 30S ACROSS NORTHERN METRO AREAS. A WIND
CHILL ADVISORY IS ACTIVE FOR GLADES COUNTY FOR TOMORROW MORNING AS
THE TEMPERATURES FALL AOB 35 DEGREES FOR AT LEAST 4 HOURS. PORTIONS
OF WESTERN PALM BEACH COUNTY AND EASTERN COLLIER COUNTY COULD ALSO
EXPERIENCE THESE WIND CHILLS BUT FOR A COUPLE OF HOURS OR SO. AS THE
NIGHT PROGRESSES...A SFC HIGH PRESSURE WILL BUILD ACROSS THE
SOUTHERN PLAINS AND MOVE EASTWARD ACROSS SOUTHEASTERN PORTIONS OF
THE CONUS. AS THIS FEATURE APPROACHES...THE WIND FLOW WILL SHIFT
FROM NORTHERLY TO THE EASTERLY BY MID WEEK...WHICH WILL ALSO WARM UP
THE TEMPS A LITTLE ESPECIALLY ALONG THE EAST COAST.
IN THE EXTENDED...THERE IS ANOTHER COLD FRONT EXPECTED TO MOVE
ACROSS THE AREA BY THE END OF THE WEEK...WHICH MIGHT BRING THE FIRST
FREEZE OF THE SEASON ACROSS INTERIOR AREAS THIS WEEKEND. LITTLE
MOISTURE IS EXPECTED TO MOVE ACROSS THE AREA AHEAD OF THE FRONT.
&&
.MARINE...
COMBINED SEAS AND WIND CRITERIA FOR SCA IS EXPECTED FOR THE ATLANTIC
WATERS STARTING TONIGHT AT 00Z UNTIL EARLY WEDNESDAY. SEAS ARE
EXPECTED TO BUILD UP TO 9 FT ACROSS THE OFFSHORE WATERS WITH WINDS
FROM 15 TO 20 KTS. THE GULF WATERS WILL REMAIN UNDER SCEC AT LEAST
THROUGH THE NIGHT DUE TO WINDS.
&&
.FIRE WEATHER...
WILL KEEP THE FIRE WEATHER WATCH FOR THE WESTERN INTERIOR FOR
TOMORROW AS BORDERLINE WARNING CRITERIA CONDITIONS ARE EXPECTED...IE
RHS BELOW 35 PERCENT FOR 3-4 HRS CERTAINLY APPEARS PSBL. MODEL
SOUNDINGS SHOW LOWER DEWPTS THAN GUIDANCE CURRENTLY IN PLACE. THIS
LEADS TO RH VALUES AROUND IN THE MID 30S FOR AT LEAST COUPLE OF
HOURS. PLEASE KEEP MONITORING LATEST FCSTS ISSUED FOR UPDATES ON
THIS THINKING. MOISTURE RECOVERY WILL OCCUR REGION WIDE ON WEDNESDAY
WITH NO CONCERNS AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 45 67 54 74 / 0 0 - 10
FORT LAUDERDALE 49 68 58 75 / 0 0 - 10
MIAMI 50 68 58 75 / 0 0 - 10
NAPLES 45 64 47 75 / 0 0 - 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH TUESDAY AFTERNOON FOR FLZ063-FLZ066-FLZ069-
FLZ070.
WIND CHILL ADVISORY GLADES COUNTY FROM 29/9Z UNTIL 29/14Z.
AM...SMALL CRAFT ADVISORY FOR ATLANTIC ZONES FROM 29/00Z THROUGH
EARLY WEDNESDAY FOR AMZ650-651-670-671.
GM...NONE.
&&
DISCUSSION/MARINE/FIRE WX...15/JR-17/ERA
AVIATION...04/ATHazardous weather outlook, Dec 28, 5:43 AM EST, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 543 AM EST MON DEC 28 2009 FLZ063-066>075-168-172>174-291100- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 543 AM EST MON DEC 28 2009 ...STRONG COLD FRONT TO BRING COLD TEMPERATURES REGION-WIDE TONIGHT... ...INCREASINGLY HAZARDOUS MARINE CONDITIONS BEGINNING LATER TODAY... ...MODERATE RISK OF RIP CURRENTS PALM BEACH COAST... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: A NORTHEAST SWELL OF 3 TO 4 FEET WILL LEAD TO A MODERATE THREAT FOR RIP CURRENTS ALONG THE PALM BEACH COUNTY COAST, DESPITE NORTHWESTERLY OFFSHORE WINDS. TEMPERATURES: A STRONG COLD FRONT WILL SWEEP ACROSS SOUTH FLORIDA LATER THIS MORNING, WITH THE COMBINATION OF COLD TEMPERATURES AND PERSISTENT NORTHWESTERLY WINDS ALLOWING WIND CHILL VALUES TO BE A CONCERN FOR ALL OF SOUTH FLORIDA TONIGHT. WIND CHILLS WILL RANGE FROM 30 TO 35 DEGREES IN THE REGION AROUND LAKE OKEECHOBEE, TO 35 TO 45 DEGREES ACROSS THE REMAINDER OF MAINLAND SOUTH FLORIDA, WITH THE EXCEPTION OF COASTAL MIAMI-DADE COUNTY. WAVES: THE COMBINATION OF A 3 TO 4 FOOT NORTHEAST SWELL, AND NORTHWEST WINDS OF 15 TO 20 KNOTS, WILL ALLOW SEAS IN THE GULF STREAM OFF THE COAST OF PALM BEACH COUNTY TO RISE TO 6 FEET LATER TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MINIMUM APPARENT TEMPERATURES BELOW 45 DEGREES CAN BE EXPECTED ONCE AGAIN ACROSS PORTIONS OF THE GULF COAST AND NORTHWEST INTERIOR ONCE AGAIN ON WEDNESDAY MORNING. HOWEVER, ANOTHER STRONGER SURGE OF COLD AIR IS EXPECTED THIS WEEKEND, WITH WIND CHILL VALUES BELOW 45 EXPECTED FOR ALL OF MAINLAND SOUTH FLORIDA ON SATURDAY, SUNDAY, AND MONDAY MORNINGS. OTHERWISE, A MODERATE NORTHEAST SWELL WILL PERSIST IN THE ATLANTIC WATERS THROUGH THE END OF THE WEEK, WHICH COMBINED WITH INCREASING ONSHORE FLOW ON WEDNESDAY, WILL LEAD TO A HEIGHTENED THREAT FOR RIP CURRENTS, ESPECIALLY ALONG THE PALM BEACH COAST. STRONG NORTHWEST WINDS ARE EXPECTED FOR SEVERAL DAYS BEGINNING LATE THIS WEEK, WHICH WILL LEAD TO A PROLONGED PERIOD OF ROUGH AND HAZARDOUS CONDITIONS ON THE LOCAL WATERS BEGINNING FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. DD/CWC
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 6:15 AM EST | Fire Weather Watch | MFL | Collier | 23 hr |
| Dec 28, 1:29 PM EST | Small Craft Advisory | MFL | 32 hr |
Nearby
Wind Chill Advisories in Florida, 2009Every wind chill advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.